Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 411, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 13, 2008, 7:41 PM CDT for Creek County, Okfuskee County, Okmulgee County, Oklahoma. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2008, 7:41 PM CDT (00:41 UTC)
- Expired
- Jun 13, 2008, 8:35 PM CDT
- In force
- 54 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Creek County, OK, Okfuskee County, OK, Okmulgee County, OK
The radar
The Tulsa radar (KINX), 72 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 7:55 PM CDT | HAIL 1.75 | 3 Ne Okfuskee, OK | GOLF BALL HAIL JUST SOUTHWEST OF NUYAKA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.7 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3519 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 230 m²/s²
- 0-3 km storm-relative helicity
- 373 m²/s²
- Significant tornado parameter
- 5.7
- Supercell composite
- 30.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 140041
SVRTSA
OKC037-107-111-140145-
/O.NEW.KTSA.SV.W.0411.080614T0041Z-080614T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
741 PM CDT FRI JUN 13 2008
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN OKFUSKEE COUNTY IN EAST CENTRAL OKLAHOMA
SOUTHERN CREEK COUNTY IN NORTHEAST OKLAHOMA
CENTRAL OKMULGEE COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 845 PM CDT
* AT 736 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED NEAR WELTY...MOVING EAST AT 23
MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OKFUSKEE...
BEGGS...PRESTON...OKMULGEE...BALD HILL AND MORRIS.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3582 9584 3556 9580 3556 9582 3555 9582
3552 9649 3570 9652
TIME...MOT...LOC 0041Z 262DEG 20KT 3562 9639
$$2 follow-up statements
000
WWUS54 KTSA 140056
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
756 PM CDT FRI JUN 13 2008
OKC037-140106-
/O.CAN.KTSA.SV.W.0411.000000T0000Z-080614T0145Z/
CREEK OK-
756 PM CDT FRI JUN 13 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CREEK COUNTY IS
CANCELLED...
LAT...LON 3565 9639 3564 9612 3556 9596 3554 9597
3554 9620 3553 9621 3553 9627 3553 9636
3552 9637 3552 9639
TIME...MOT...LOC 0056Z 287DEG 19KT 3556 9628
$$
OKC107-111-140145-
/O.CON.KTSA.SV.W.0411.000000T0000Z-080614T0145Z/
OKMULGEE OK-OKFUSKEE OK-
756 PM CDT FRI JUN 13 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTHERN OKFUSKEE AND WESTERN OKMULGEE COUNTIES...
AT 753 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR MASON...MOVING EAST
AT 22 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OKFUSKEE.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3565 9639 3564 9612 3556 9596 3554 9597
3554 9620 3553 9621 3553 9627 3553 9636
3552 9637 3552 9639
TIME...MOT...LOC 0056Z 287DEG 19KT 3556 9628
$$000
WWUS54 KTSA 140135
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
835 PM CDT FRI JUN 13 2008
OKC107-111-140145-
/O.CAN.KTSA.SV.W.0411.000000T0000Z-080614T0145Z/
OKMULGEE OK-OKFUSKEE OK-
835 PM CDT FRI JUN 13 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN OKFUSKEE AND WESTERN
OKMULGEE COUNTIES IS CANCELLED...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 3565 9639 3564 9612 3556 9596 3554 9597
3554 9620 3553 9621 3553 9627 3553 9636
3552 9637 3552 9639
TIME...MOT...LOC 0135Z 287DEG 19KT 3550 9604
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:21 PM CDT, 5 hours 20 minutes earlier.
Area forecast discussion, Jun 13, 2:21 PM CDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 221 PM CDT FRI JUN 13 2008 .DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE ACROSS NORTHEAST OKLAHOMA THIS AFTERNOON. THIS ACTIVITY IS WELL NORTH OF THE COLD FRONT... WHICH HAS SAGGED SOUTHWARD AND LIES GENERALLY ALONG A LINE FROM NORMAN... TO OKMULGEE... TO SILOAM SPRINGS. VERY WARM... MOIST... AND UNSTABLE AIR LIES SOUTH OF THE FRONT. STRONG TO SEVERE STORMS ARE EXPECTED TO DEVELOP GENERALLY ALONG AND SOUTH OF THE FRONT THIS AFTERNOON AND SHOULD BE ONGOING BY THE FIRST PERIOD OF THIS FORECAST. PRECIPITATION WILL END ACROSS THE REGION OVERNIGHT AS HIGH PRESSURE ALOFT BUILDS FROM THE WEST. THIS HIGH PRESSURE WILL PROVIDE THE AREA WITH A HOT AND DRY WEEKEND. THE HEAT WILL EASE GOING INTO MONDAY. FOR THE UPCOMING WORK WEEK... TEMPERATURES ARE EXPECTED TO BE QUITE MILD... WITH BOTH MINIMUMS AND MAXIMUMS RUNNING SEVERAL DEGREES BELOW SEASONAL AVERAGES. THE FORECAST FOR MOST OF NEXT WEEK CONTINUES TO BE FOR THE UPPER HIGH TO RETROGRADE TO THE WEST FAR ENOUGH TO SITUATE EASTERN OKLAHOMA AND NORTHWEST ARKANSAS UNDER NORTHWEST FLOW ALOFT. THIS WILL OPEN THE DOOR FOR MCS ACTIVITY WHICH DEVELOPS TO OUR NORTHWEST DURING THE AFTERNOON TO MOVE SOUTHEASTWARD AND ACROSS THE FORECAST AREA... MOST LIKELY DURING THE LATE EVENING THROUGH MORNING HOURS. THUS... AT LEAST A SLIGHT CHANCE OF PRECIPITATION IS IN THE FORECAST FOR EACH DAY. && .PRELIMINARY POINT TEMPS/POPS... TUL 67 91 72 92 / 50 0 10 20 FSM 69 92 69 94 / 60 0 10 10 MLC 71 91 72 93 / 40 0 10 10 BVO 60 89 68 92 / 40 0 10 20 FYV 64 86 63 88 / 60 0 10 10 BYV 65 86 65 88 / 70 0 10 10 MKO 67 89 70 90 / 60 0 10 10 MIO 59 91 69 89 / 40 0 10 20 F10 68 89 71 92 / 50 0 10 10 HHW 75 93 72 92 / 50 0 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...10 LONG TERM....06
In the hours before
Special weather statement, Jun 13, 4:44 PM CDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
444 PM CDT FRI JUN 13 2008
ARZ002-011-132230-
CARROLL AR-MADISON AR-
444 PM CDT FRI JUN 13 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
CARROLL AND NORTHERN MADISON
AT 444 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES NORTHWEST OF URBANETTE TO 4 MILES SOUTH
OF ROCKHOUSE...MOVING EAST AT 31 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...ALPENA...OAK GROVE...PLEASANT
RIDGE...DENVER...BERRYVILLE...OSAGE...GREEN FOREST...DRYFORK...
DELMAR...METALTON...RUDD...CONNOR...CARROLLTON...CABANAL...RULE...
COIN...URBANETTE...GRANDVIEW...MARBLE...ALABAM AND ROCKHOUSE.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3613 9369 3650 9366 3650 9362 3650 9361
3650 9330 3649 9329 3633 9329 3632 9328
3617 9329 3614 9328
TIME...MOT...LOC 2144Z 270DEG 27KT 3648 9353 3623 9363Special weather statement, Jun 13, 5:10 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
510 PM CDT FRI JUN 13 2008
OKZ060-064-132315-
CREEK OK-TULSA OK-
510 PM CDT FRI JUN 13 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHERN CREEK AND TULSA
AT 510 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10
MILES WEST OF KELLYVILLE...MOVING NORTHEAST AT 28 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...TULSA...GRAY...SAND
SPRINGS...JENKS...OWASSO...GLENPOOL...BROKEN ARROW...KIEFER...
KELLYVILLE AND SAPULPA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3618 9612 3617 9601 3622 9601 3630 9583
3624 9581 3617 9582 3617 9579 3606 9576
3598 9576 3584 9642 3600 9652
TIME...MOT...LOC 2210Z 245DEG 24KT 3596 9636Special weather statement, Jun 13, 5:31 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
531 PM CDT FRI JUN 13 2008
ARZ002-010-011-019-020-132330-
CARROLL AR-CRAWFORD AR-FRANKLIN AR-MADISON AR-WASHINGTON AR-
531 PM CDT FRI JUN 13 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
SOUTHEASTERN WASHINGTON...SOUTHEASTERN CARROLL...NORTHERN
CRAWFORD AND SOUTHERN MADISON
IN WEST CENTRAL ARKANSAS
NORTHERN FRANKLIN
AT 531 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 5 MILES NORTHEAST OF DELMAR TO 12 MILES WEST OF
MOUNTAINBURG...MOVING EAST AT 31 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...PARADISE...TAFT...BIDVILLE...
ARBAUGH...RED STAR...WEATHERS...JETHRO...MOUNTAIN TOP...FERN...
BARNES...TURNERS BEND...CASS...REDDING...OSAGE...DELMAR...SAINT
PAUL...PETTIGREW...AURORA...KINGSTON...COMBS...BRASHEARS...DUTTON...
PATRICK...BOSTON...DELANEY...CROSSES...WITTER...JAPTON...
MOUNTAINBURG...CHESTER...LOCKE AND MOUNT GAYLER.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3612 9329 3612 9346 3609 9346 3608 9343
3601 9343 3597 9344 3595 9348 3585 9351
3577 9351 3576 9368 3561 9369 3560 9445
3625 9329
TIME...MOT...LOC 2231Z 260DEG 27KT 3622 9326 3560 9434Special weather statement, Jun 13, 5:41 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
541 PM CDT FRI JUN 13 2008
ARZ002-132315-
CARROLL AR-
541 PM CDT FRI JUN 13 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
EASTERN CARROLL
AT 541 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BERRYVILLE...MOVING EAST AT 31 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...ALPENA...OAK GROVE...DENVER...
BERRYVILLE...GREEN FOREST...METALTON...RUDD...CONNOR...CARROLLTON...
CABANAL...RULE...COIN...URBANETTE AND GRANDVIEW.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3618 9357 3619 9359 3620 9361 3626 9361
3626 9363 3628 9364 3650 9362 3650 9330
3649 9329 3619 9329
TIME...MOT...LOC 2241Z 260DEG 27KT 3635 9353Local storm report, Jun 13, 6:42 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
642 PM CDT FRI JUN 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 4 N BEGGS 35.80N 96.07W
06/13/2008 E1.75 INCH OKMULGEE OK STORM CHASER
QUARTER TO GOLF BALL SIZE HAIL
&&
DMJSpecial weather statement, Jun 13, 7:24 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
724 PM CDT FRI JUN 13 2008
OKZ064>066-140130-
CREEK OK-OKFUSKEE OK-OKMULGEE OK-
724 PM CDT FRI JUN 13 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 830 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
WESTERN OKMULGEE AND SOUTHERN CREEK
IN EAST CENTRAL OKLAHOMA
NORTHERN OKFUSKEE
AT 724 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
WEST OF WELTY...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WILSON...MASON...OKFUSKEE...WELTY...
PRESTON...BEGGS AND MILFAY.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3576 9595 3549 9596 3554 9660 3578 9660
TIME...MOT...LOC 0024Z 271DEG 18KT 3563 9649The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:24 PM CDT | Special Weather Statement | TSA | Okmulgee | 66 min |
| Jun 13, 7:49 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Tulsa | 36 min |
| Jun 13, 8:05 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee, Okmulgee | 55 min |
| Jun 13, 10:34 PM CDT | Special Weather Statement | TSA | Okmulgee | 26 min |
| Jun 13, 11:15 PM CDT | Special Weather Statement | TSA | Okfuskee | 45 min |
| Jun 14, 12:09 AM CDT | Special Weather Statement | TSA | Okfuskee | 36 min |
| Jun 14, 1:06 AM CDT | Special Weather Statement | TSA | Pittsburg | 54 min |
| Jun 14, 1:18 AM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 42 min |
| Jun 14, 1:37 AM CDT | Special Weather Statement | TSA | Wagoner | 38 min |
| Jun 14, 2:10 AM CDT | Special Weather Statement | TSA | Latimer | 50 min |
| Jun 14, 4:07 AM CDT | Flash Flood Warning | TSA | LeFlore | 4 hr |
| Jun 14, 4:44 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 61 min |
| Jun 14, 6:08 AM CDT | Special Weather Statement | TSA | Choctaw | 52 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.